Simvastatin and Tildiem

What's this all about? Received a memo from my GP stating that mixing Simvastatin and Tildiem can cause muscle aches and pains and they're switching me to Atorvastatin!! How many times have I told them that it was Atorvastatin that caused my muscle weakness?? I know having Fibro doesn't help but do they really want me to be more crippled than I already am??? Happy New Year!! XXXXX

7 Replies

oldestnewest
  • Unfortunately muscle pains or weakness are possible side effects of many statins. I would suggest booking an appointment with your GP to discuss the options.

  • I certainly will Linds!! Why do they just decide to change your meds without asking?? XX

  • That is why my GP will not give me Statins at all. I have to control my high chol by diet alone and so far I am doing okay. But my hubby eats so much junk food I worry. Anyway he went to the nurse for bloods and then he went back for the results. I was expecting it to be very high and so was she judging by his diet regime. Nope, it was 3.6. She said she had never known anyone eat the way he does ad have cholestral bloods this low lol. Makes me sick he does, can eat anything he likes and never puts and ounce on and no changes in his bloods either. xxxxx And in answer to your question to Linds about GPs canging things without asking. I think they do it incase there may be something happening that is not good and they do not want to be responsible for it. A typical example for me was Neurology puting me on Quinine because my cramps and spasms were so bad. I was two months into them and virtually free of cramps and spasms when I was informed by receptionist that they had been stopped. I saw GP to ask why, and he said that he had had a leter from the top neuro guy saying to stop them as the hospital did not want to advocate the use of them as they can be dangerous. I was gutted and within 5 days I was back where started with no offer of an alternative. They just do not want to be blamed if things go wrong. That choice should have really been left to me even if it meant I had to sign a waver. So annoted it has happened to you hun xxxxx

  • This is the problem Ozzy! This cholesterol thing is soooo weird. My last test showed mine was 4.5 which my GP says is great! HOWEVER, people don't realise that cholesterol is produced by the body and is needed in small amounts. Having a high cholesterol doesn't actually mean you'll have heart disease and vice versa, having low cholesterol doesn't mean you're immune to heart disease!! The inuit eskimos have a diet with the highest fat content ever and don't suffer with heart disease! I sometimes think what's for you in this world you'll have!! XX

  • I take ezetimibe to lower cholesterol . I to am unable to take satins because of the side effects .

    Interestedly my cholesterol shot up from

    5.9 to 7.8 while losing 3 stone in weight following fat free diet !!!!!!!

  • Ha haaaaaaaaaaa!!! Just shows you dunnit?!? XX

  • My husband was put on one type of statins and he had really bad pains, something he's never had before. He was then put on rosuvastatin.

    so when i needed to start taking them as my Cholesterol was high, the gP put me straight onto these and i have no other side effects from them luckily, apart from they did bring my Cholesterol down… thankfully!! xx

You may also like...